MAUDE Adverse Event Report: MEDTRONIC MEXICO 3/8 X 3/8 X 3/8 Y; TUBING, PUMP, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO 3/8 X 3/8 X 3/8 Y; TUBING, PUMP, CARDIOPULMONARY BYPASS
Model Number 6031
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code Air Embolism (1697)
Date of Event 01/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows evidence of some damage/cut in one of the connectors.Pressure integrity testing was performed at 3 l/pm with 23 psi, (1189 mmhg) of back pressure for 10 minutes.During the pressure integrity testing there was a leak observed from the damaged connection and one of the other two.The tubing was removed from the damaged connection and it was not a crack, it is a cut along the length of the connection.Reason for return was confirmed.Outcome attributed to adverse event - other (micro air embolism with no reported treatment).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a 6031 intersept connector, the customer reported that there was a crack in the connector, causing air to be entrained in the ecmo circuit.The air was visibly entraining through the connector, and the cardiohelp bubble detector alarmed.The connector was being used to add an additional limb to ecmo circuit.They think the patient received micro air embolism.The patient subsequently expired.It was reported that the death was multifactorial but the customer doesn't attribute it to this incident.Additional information received reported that the customer did not notice a crack in the device before use.

Brand Name
3/8 X 3/8 X 3/8 Y
Common Device Name
TUBING, PUMP, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key13449600
Report Number9612164-2022-00477
Device Sequence Number17502045
Product Code DWE
UDI-Device Identifier40613994352864
UDI-Public40613994352864
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K800178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/21/2023
Device Model Number6031
Device Catalogue Number6031
Device Lot Number223119236
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Initial Report FDA Received Date02/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown